News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Cervical epidural steroid injection


 Isabelle49 - Sat May 09, 2009 10:50 pm

I received a epidural steroid injection 5/8/09 for pain crossing the left scapula and radiating down my left arm. I have had this pain for 2-1/2+ months.

I am curious about the location of this injection, since I am not very familiar with same, though I did do some research on the web and there are a few animated instructional videos for patients to view.


When looking at the location of the band-aid on my back this morning I thought it looked kind of low. When my daughter came to visit, I had her measure the distance from C-7 and the distance is 4.25 cm. Would appreciate you input, since this seems kind of low. I have had absolutely no pain relief, but understand that this make take up to 72 hours to be noted. I am really curious about the distance of the puncture site from C-7, since this was to be a cervical injection. One theory I have is maybe the table was tilted and I didn't know this because of sedation - this would have allowed the fluid to flow upward, but I can tell you that I did feel the fluid flow (pressure) moving downward to the right of my spine.

Appreciate your input. Thanks

Isabelle, R.N.
 John Kenyon, CNA - Fri May 15, 2009 9:36 pm

User avatar Hi Isabelle --

As a rule epidural steroid injections (ESIs) are not placed above C-7, but they may be routinely started just below there with or without the table tilt. The medication will find its way, via circulation of CFS, to the location for which it is intended. ESIs are also usually given in a series of three, and the effectiveness, when it is effective, can be slow to show up, and may increase over the course of a series of three. It was too early at the time of the post to have noticed much effect. At least 72 hours is required and even then it can be delayed or be minimal the first time, depending on the individual patient and problem. You may be seeing some results by now, but they are often not sudden and dramatic, and may require additional ESI.

I hope this is helpful. Good luck to you. Please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here